Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 71, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 26, 2009, 5:43 PM EDT for York County, Pennsylvania. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2009, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 26, 2009, 6:45 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County York County, PA
The radar
The Sterling radar (KLWX), 113 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:55 PM EDT | HAIL 0.88 | Glen Rock, PA | NICKEL SIZED HAIL REPORTED ALONG I-83 NEAR GLEN ROCK. |
| Jun 26, 6:05 PM EDT | HAIL 0.88 | New Freedom, PA | NICKEL SIZED HAIL AND A POSSIBLE FUNNEL CLOUD REPORTED NEAR NEW FREEDOM. |
| Jun 26, 6:06 PM EDT | HAIL 0.75 | Shrewsbury, PA | PENNY SIZED HAIL REPORTED NEAR SHREWSBURY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 262143
SVRCTP
PAC133-262245-
/O.NEW.KCTP.SV.W.0071.090626T2143Z-090626T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 645 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CODORUS...OR 7 MILES SOUTHWEST OF SPRY...AND MOVING SOUTHEAST AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JACOBUS AROUND 550 PM EDT...
SPRY AROUND 555 PM EDT...
GLEN ROCK AND DALLASTOWN AROUND 600 PM EDT...
SHREWSBURY AND NEW FREEDOM AROUND 610 PM EDT...
STEWARTSTOWN AROUND 625 PM EDT...
SUNNYBURN AND DELTA AROUND 645 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3981 7699 3984 7699 3987 7696 3988 7699
3998 7693 3982 7634 3979 7628 3971 7633
3971 7676
TIME...MOT...LOC 2144Z 296DEG 14KT 3985 7678
$$
FORECASTER: KF1 follow-up statement
000
WWUS51 KCTP 262212
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT FRI JUN 26 2009
PAC133-262245-
/O.CON.KCTP.SV.W.0071.000000T0000Z-090626T2245Z/
YORK PA-
612 PM EDT FRI JUN 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN YORK COUNTY...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEW FREEDOM...OR 11 MILES SOUTH OF DALLASTOWN...MOVING
SOUTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
NICKEL SIZED HAIL HAS BEEN REPORTED IN GLEN ROCK FROM THIS STORM. IF
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3976 7686 3989 7675 3973 7632 3971 7633
3971 7676
TIME...MOT...LOC 2211Z 304DEG 15KT 3974 7666
$$
FORECASTER: KF/TYBURSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:43 PM EDT, 4 hours earlier.
Area forecast discussion, Jun 26, 1:43 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 143 PM EDT FRI JUN 26 2009 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS...SOME LOCALLY SEVERE...WILL TRACK SOUTHEAST OF THE AREA EARLY TONIGHT ALONG WITH A COLD FRONT. HIGH PRESSURE WILL BUILD IN FROM THE MIDWEST LATER TONIGHT AND SATURDAY BRINGING FAIR AND WARM WEATHER. ANOTHER COLD FRONT WILL LIKELY PUSH THROUGH PENNSYLVANIA ON SUNDAY WITH SCATTERED...MAINLY AFTERNOON SHOWERS. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SUBSIDENCE-INDUCED STRATUS DECK FROM THIS MORNING IS STILL HANGING TOUGH FROM SOUTHERN PORTIONS OF THE NORTHWEST MOUNTAINS SOUTHWARD THROUGH THE LAUREL HIGHLANDS. CONVECTION FIRING ALONG AND NORTH OF THE NY BORDER JUST AHEAD OF SFC COLD FRONT AND WITHIN AREA OF GREATEST UPPER LEVEL DIVERGENCE AND SPEED SHEAR. ADDITIONAL CELLS TRYING TO FIRE IN THE UNSTABLE BUT LESS SHEARED ENVIRONMENT OVER THE MIDDLE TO LOWER SUSQUEHANNA RIVER VALLEY. ASIDE FROM MY EXTREME NORTH AND NORTHEAST AREAS...THE CENTRAL MOUNTAINS AND SOUTHEAST APPEAR TO HAVE THE GREATEST THREAT FOR STRONG TO LOCALLY SEVERE DOWNDRAFTS. SEVERE HAIL APPEARS TO BE MOST LIKELY NEAR THE NY BORDER. ACTIVITY SHOULD WIND DOWN AROUND OR JUST AFTER SUNSET IN THE SOUTHEAST FOLLOWED BY QUIETER WEATHER FOR THE OVERNIGHT AS NOTICEABLY DRIER AIR ADVECTS SOUTHEASTWARD ACROSS THE LAKES. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM SATURDAY/... 500MB TROUGH AXIS STEADILY SLIDES EAST SAT...WITH A SECONDARY STRONG LOBE OF VORTICITY PROGGED TO PIVOT AROUND SW QUADRANT SAT MORNING. UNSEASONABLY COOL 850 MB TEMPS WILL CONT TO ADVECT SOUTHWARD AROUND THE INTENSE UPPER LOW CIRCULATION CENTERED OVER SOUTHERN NEW ENGLAND AND CANNOT ENTIRELY RULE OUT A BRIEF SHOWER MAINLY OVER EASTERN SECTIONS WHERE LAPSE RATES ARE STEEPEST. CURRENTLY HAVE LEFT THE MENTION OUT IN THE GRIDS AND TEXT PRODUCTS. MAX TEMPS SATURDAY WILL BE MAINLY IN THE UPPER 70S ACROSS THE MTNS...AND LOWER TO MID 80S IN THE CENTRAL VALLEYS THROUGH THE SUSQUEHANNA RIVER VALLEY. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... WEAK RIDGING SAT NGT WILL BE DEFLECTED EAST...AS FRONTAL BNDRY APPROACHES FROM WEST SUN. THETA-E RIDGE POKES EAST SUN AHEAD OF FRONTAL BNDRY...THUS HAVE MAINTAINED CHC SHRA/TSRA. RIDGE CENTERED OFF NEW ENGLAND COAST IS POISED TO SLOW EASTWARD PROGRESSION OF 500MB SHORTWAVE. THIS APPEARS TO BE GAINING CONFIDENCE...AND BRINGS A WEAK NW FLOW REGIME BACK INTO MID-ATLANTIC REGION EARLY NEXT WEEK. THIS SCENARIO SUGGESTS TEMPS WILL BE A BIT BLW NORMAL THRU THE PERIOD WITH A CHC OF DIURNAL CONVECTION...ESP OVR THE ELEVATED TERRAIN OF THE ALLEGHENIES. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... LINE OF THUNDERSTORMS ORGANIZING ALONG THE PA NY BORDER WILL DROP SOUTH ACROSS THE FORECAST AREA. INTIALLY PUT IN VCTS FOR A THREE TO FOUR HOUR PERIOD THIS AFTERNOON BUT WILL ADD SPECIFICS AS STORMS MOVE TOWARD ANY PARTICULAR AIRFIELD. SCT -SHRA DEVELOPING OVER THE SOUTHERN AREA SO THE SHORT TERM FORECASTS ALL INCLUDE AT LEAST VCSH. ALL AREAS SHOULD BE CLEAR OF CONVECTION BY 27/00Z. POSSIBLY PATCHY FOG OVERNIGHT WITH RESIDUAL MOISTURE BEFORE 27/12Z. OUTLOOK... SAT...VFR. SUN...VFR...THEN MVFR IN NMRS SHRA/TS AFTN/EVE. MON/TUE...MAINLY VFR...MVFR PSBL IN SCT AFTN SHRA/TS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...LAMBERT/BEACHLER AVIATION...MARTIN/TYBURSKI
Hazardous weather outlook, Jun 26, 2:54 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 254 PM EDT FRI JUN 26 2009 PAZ004-271900- WARREN- 254 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION THROUGH THIS EVENING TRIGGERING SCATTERED STRONG THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ005-006-010>012-037-041-042-045-046-271900- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- 254 PM EDT FRI JUN 26 2009 ...SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017>019-025>028-034>036-049>053-056>059-063>066-271900- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND- COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 254 PM EDT FRI JUN 26 2009 ...SEVERE THUNDERSTORM WATCH 517 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024-033-271900- CAMBRIA-SOMERSET- 254 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION THROUGH THIS EVENING TRIGGERING SCATTERED STRONG THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 5:07 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
507 PM EDT FRI JUN 26 2009
PAZ012-041-045-046-049-051-052-262130-
MONTOUR PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-NORTHUMBERLAND
PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-UNION PA-
507 PM EDT FRI JUN 26 2009
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CLINTON...
NORTHEASTERN UNION...NORTHERN MONTOUR...NORTHWESTERN NORTHUMBERLAND
AND SOUTHWESTERN LYCOMING COUNTIES...
AT 506 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
WEST OF SALLADASBURG TO TURBOTVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR JERSEY SHORE AROUND 520 PM AND ELIMSPORT
AROUND 530 PM.
LAT...LON 4099 7667 4113 7736 4139 7768 4122 7679
4109 7663 4106 7662 4106 7659 4104 7657
4101 7657 4097 7654
EXPERIMENTAL
FORECASTER: KFSpecial weather statement, Jun 26, 5:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT FRI JUN 26 2009
PAZ065-066-262200-
LANCASTER PA-YORK PA-
515 PM EDT FRI JUN 26 2009
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL YORK AND WEST
CENTRAL LANCASTER COUNTIES...
AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MIDDLETOWN...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR YORK HAVEN AROUND 525 PM...BAINBRIDGE AROUND
535 PM...HALLAM AROUND 545 PM...MAYTOWN AROUND 550 PM AND MARIETTA
AROUND 555 PM.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 26 AND 34.
THIS WILL ALSO IMPACT ROUTE 30.
LAT...LON 4010 7690 4015 7688 4015 7675 4014 7674
4015 7670 4015 7647 3997 7652
EXPERIMENTAL
FORECASTER: DEVOIRSpecial weather statement, Jun 26, 5:29 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
529 PM EDT FRI JUN 26 2009
PAZ019-027-050-262200-
MIFFLIN PA-SNYDER PA-SOUTHERN CENTRE PA-
529 PM EDT FRI JUN 26 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CENTRE...NORTHEASTERN
MIFFLIN AND WEST CENTRAL SNYDER COUNTIES...
AT 529 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOWARD...
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MILLHEIM AROUND 540 PM...POE VALLEY STATE
PARK AROUND 550 PM AND REEDS GAP STATE PARK AROUND 600 PM.
LAT...LON 4089 7780 4103 7764 4087 7735 4081 7736
4083 7728 4079 7722 4068 7735 4064 7743
4064 7745
EXPERIMENTAL
FORECASTER: KFSpecial weather statement, Jun 26, 5:34 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 534 PM EDT FRI JUN 26 2009 PAZ046-049-262200- SOUTHERN LYCOMING PA-UNION PA- 534 PM EDT FRI JUN 26 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL UNION AND SOUTH CENTRAL LYCOMING COUNTIES... AT 533 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILLIAMSPORT...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ELIMSPORT AROUND 550 PM. THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 197 AND 205. THIS WILL ALSO IMPACT ROUTE 220. LAT...LON 4112 7689 4099 7705 4118 7725 4124 7717 EXPERIMENTAL FORECASTER: DEVOIR
Special weather statement, Jun 26, 5:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT FRI JUN 26 2009
PAZ064-065-262215-
ADAMS PA-YORK PA-
538 PM EDT FRI JUN 26 2009
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ADAMS AND SOUTHERN
YORK COUNTIES...
AT 536 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM SPRY TO
PARKVILLE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL ALSO FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THESE STORMS WILL BE NEAR DALLASTOWN...RED LION...WINDSOR...AND
SHREWSBURY AROUND 545 PM...FELTON...WINTERSTOWN...AND NEW FREEDOM
AROUND 550 PM...STEWARTSTOWN AROUND 555 PM...BROGUE AND SHENKS FERRY
AROUND 600 PM.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 21.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE
ROAD 94.
LAT...LON 3989 7711 3999 7700 4001 7682 3991 7640
3989 7638 3988 7638 3982 7634 3979 7628
3973 7623 3972 7700
EXPERIMENTAL
FORECASTER: GARTNERLocal storm report, Jun 26, 5:39 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
539 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 4 E WELLSBORO 41.75N 77.23W
06/26/2009 M1.00 INCH TIOGA PA TRAINED SPOTTER
WIND ALSO STRONG...ESTIMATED AT 50 TO 60 MPH.
0215 PM HAIL 5 W COVINGTON 41.74N 77.17W
06/26/2009 M2.00 INCH TIOGA PA BROADCAST MEDIA
HAIL...RANGING IN SIZE FROM GOLF BALL TO TENNIS BALL
SIZED...COVERING THE GROUND IN CHERRY FLATS. CAR
WINDSHIELDS REPORTED BROKEN.
0220 PM HAIL WELLSBORO 41.75N 77.30W
06/26/2009 E1.75 INCH TIOGA PA PUBLIC
GOLF BALL SIZED HAIL REPORTED NEAR WELLSBORO.
0222 PM HAIL COVINGTON 41.74N 77.07W
06/26/2009 E2.00 INCH TIOGA PA PUBLIC
TWO-INCH DIAMETER HAIL REPORTED IN COVINGTON.
0227 PM HAIL 2 E BLOSSBURG 41.68N 77.03W
06/26/2009 E1.25 INCH TIOGA PA PUBLIC
HALF DOLLAR SIZED HAIL REPORTED IN MORRIS RUN.
0248 PM HAIL 3 ENE LYMAN RUN STATE P 41.73N 77.74W
06/26/2009 M1.25 INCH POTTER PA TRAINED SPOTTER
HALF DOLLAR SIZED HAIL REPORTED IN BROOKLAND. HAIL IS
COVERING THE GROUND.
0420 PM TSTM WND DMG DILLSBURG 40.11N 77.03W
06/26/2009 YORK PA PUBLIC
TREES REPORTED DOWN NEAR DILLSBURG.
0446 PM TSTM WND DMG DOVER 40.00N 76.85W
06/26/2009 YORK PA PUBLIC
TREES AND WIRES REPORTED DOWN NEAR DOVER.
0453 PM HAIL 5 ENE DOVER 40.03N 76.76W
06/26/2009 E0.88 INCH YORK PA PUBLIC
NICKEL SIZED HAIL REPORTED 5 MILES ENE OF DOVER.
&&
CJEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:45 PM EDT | Special Weather Statement | CTP | Cambria | 30 min |
| Jun 25, 10:18 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 57 min |
| Jun 25, 10:34 PM EDT | Special Weather Statement | CTP | Elk | 41 min |
| Jun 25, 11:14 PM EDT | Special Weather Statement | CTP | Clearfield | 31 min |
| Jun 25, 11:42 PM EDT | Special Weather Statement | CTP | Clearfield | 78 min |
| Jun 26, 12:10 AM EDT | Special Weather Statement | CTP | Blair, Cambria | 65 min |
| Jun 26, 12:40 AM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 50 min |
| Jun 26, 12:54 PM EDT | Special Weather Statement | CTP | Tioga | 36 min |
| Jun 26, 1:19 PM EDT | Areal Flood Advisory | CTP | Tioga | 116 min |
| Jun 26, 1:21 PM EDT | Special Weather Statement | CTP | Tioga | 24 min |
| Jun 26, 1:29 PM EDT | Special Weather Statement | CTP | Tioga | 31 min |
| Jun 26, 1:43 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 62 min |
| Jun 26, 1:51 PM EDT | Special Weather Statement | CTP | Tioga | 39 min |
| Jun 26, 2:17 PM EDT | Special Weather Statement | CTP | Potter | 43 min |
| Jun 26, 2:27 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 48 min |
| Jun 26, 2:40 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 65 min |
| Jun 26, 2:59 PM EDT | Special Weather Statement | CTP | Tioga | 46 min |
| Jun 26, 3:11 PM EDT | Special Weather Statement | CTP | Franklin | 34 min |
| Jun 26, 3:16 PM EDT | Areal Flood Advisory | CTP | Tioga | 3 hr |
| Jun 26, 3:40 PM EDT | Special Weather Statement | CTP | Sullivan | 35 min |
| Jun 26, 3:55 PM EDT | Special Weather Statement | CTP | Sullivan | 35 min |
| Jun 26, 4:03 PM EDT | Special Weather Statement | CTP | Cumberland | 27 min |
| Jun 26, 4:06 PM EDT | Special Weather Statement | CTP | Adams | 24 min |
| Jun 26, 4:15 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Lancaster, York | 60 min |
| Jun 26, 4:18 PM EDT | Special Weather Statement | CTP | Cameron | 57 min |
| Jun 26, 4:19 PM EDT | Special Weather Statement | CTP | Franklin | 26 min |
| Jun 26, 4:33 PM EDT | Special Weather Statement | CTP | Columbia, Lycoming | 27 min |
| Jun 26, 4:58 PM EDT | Special Weather Statement | CTP | Columbia | 32 min |
| Jun 26, 5:07 PM EDT | Special Weather Statement | CTP | Montour | 23 min |
| Jun 26, 5:15 PM EDT | Special Weather Statement | CTP | York | 45 min |
| Jun 26, 5:29 PM EDT | Special Weather Statement | CTP | Mifflin | 31 min |
| Jun 26, 5:34 PM EDT | Special Weather Statement | CTP | Union | 26 min |
| Jun 26, 5:38 PM EDT | Special Weather Statement | CTP | York | 37 min |
| Jun 26, 6:01 PM EDT | Special Weather Statement | CTP | Northumberland, Union | 44 min |
| Jun 26, 6:19 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin, Perry, Snyder | 26 min |
| Jun 26, 6:24 PM EDT | Special Weather Statement | CTP | Schuylkill | 36 min |
| Jun 26, 6:42 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Perry | 51 min |
| Jun 26, 6:48 PM EDT | Special Weather Statement | CTP | Bedford | 27 min |
| Jun 26, 6:57 PM EDT | Special Weather Statement | CTP | Lebanon | 33 min |
| Jun 26, 7:02 PM EDT | Special Weather Statement | CTP | Franklin | 43 min |
| Jun 26, 7:45 PM EDT | Special Weather Statement | CTP | Berks | 30 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.